Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What are the side effects of sniffing poppers?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2406 Questions
Question
Hi i have sniffed poppers about twenty times but didnt realise that they were a drug so i am really ashamed that i have done this as i hate drugs. Will i be ok after taking poppers as i am very worried and i have ocd aswell that makes me worry more? Thanks
Posted Sun, 3 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Chintan Solanki 1 hour later
Brief Answer:
You will be ok. OCD can be cured.

Detailed Answer:
Hello XXXX
Thanks for using healthcaremagic.
As you came to know that poppers are banned drugs and you decided to stop using it, I congratulate you.
These drugs are illegal and l cause damage to body in many ways by affecting central nervous system , immune system and so on.
If you have stopped and not going to take again, you will be fine as you are still not chronic user. Normally these drug is washed out from body in 3 days. So just relax for that. And keep your motivation and determination high to not take it again.
Now about OCD.
If you can tell me detail about your OC symptoms I can guide you specifically.
But i would like to tell you that OCD is common disorder.Treatment is easily available through psychiatrist.
Two types of treatment.
One is medicines in which you need to take SSRI group of drugs in high dose for at least 4 weeks to get optimum effects. If needed low dose bezodizepiens can be given for short duration initially.
Another option psychotherapy in which many techniques like cognitive behavior therapy(CBT), exposure and prevention.
Both options can be used alone or together depending upon your disorder severity and your choice.
I hope I have answered your query, if still any confusion late me know.
Regards,
Dr. Chintan Solanki
Above answer was peer-reviewed by
 
Follow-up: What are the side effects of sniffing poppers? 26 minutes later
Hi thanks for your advice i have been going to classes about my ocd and my main worries are that i might loose my job, get hiv, or o just start worrying that cause i have took poppers not knowing that they are a drug i am so ashamed as i hate drugs and have never took any drugs before except poppers but i didnt realise. So do you think i will be ok about taking these poppers and just focus on getting my ocd under control as i have been worrying so much about these poppers its making me so nervous and stressed? Thanks
 
 
Answered by Dr. Chintan Solanki 45 minutes later
Brief Answer:
yes you can but main focus on ocd treatment

Detailed Answer:
Hello
Welcome again. I read your query.

From that I can say your concern regarding poppers is part of ocd. You are so much ashamed and feeling guilty about the same due to your oc symptoms.

So focus on ocd treatment. Are you consulting any psychiatrist? Taking any medicines? Let me know, so I can give some opinion on that as OCD is my favorite topic and I have good experience of treating number of patients of OCD.

Thanks .
Above answer was peer-reviewed by
 
Follow-up: What are the side effects of sniffing poppers? 4 hours later
Can you get hiv from sniffing poppers
 
 
Answered by Dr. Chintan Solanki 5 hours later
Brief Answer:
No poppers direct not cause Hiv infection

Detailed Answer:
Hello,
HIV transmit through unprotected (without condom) intercourse only if one partner is already infected and can infect others. Chnaces of transmission increased if anal sex done.
Poppers is just drug, it does not cause HIV.
But poppers use for increases libido and gratification of sexual experience. So due to that person involve in high numbers of sexual activitu and it may be unprotected. Overall risk increased in poppers of HIV transmission.
Hope you get the point that not poppers but unprotected sex can cause HIV transmission.
Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor